Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 21, 2011, 8:45 PM CDT for Jones County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2011, 8:45 PM CDT (01:45 UTC)
- Expired
- Apr 21, 2011, 9:45 PM CDT
- In force
- 60 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Jones County, TX
The radar
The Dyess AFB radar (KDYX), 56 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 8:55 PM CDT | TORNADO | 6 Wsw Hawley, TX | ROPE TORNADO REPORTED AT THE INTERSECTION OF FM 707 AND FM 605 APPROXIMATELY 6 MILES WEST OF HAWLEY NEAR THE COMMUNITY OF STITH AT 855 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
162 WUUS54 KSJT 220145 SVRSJT TXC253-220245- /O.NEW.KSJT.SV.W.0049.110422T0145Z-110422T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 845 PM CDT THU APR 21 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN WEST CENTRAL TEXAS... * UNTIL 945 PM CDT * AT 842 PM CDT...A SEVERE THUNDERSTORM WAS 5 MILES NORTHWEST OF HAWLEY...OR 7 MILES SOUTH OF ANSON...MOVING EAST AT 20 MPH. STORM HAZARDS INCLUDE... LARGE DAMAGING HAIL UP TO HEN EGG SIZE. WITH POSSIBLE STORM IMPACTS... NUMEROUS VEHICLE DENTS. MODERATE TO SIGNFICANT ROOF AND PLASTIC SIGN DAMAGE. SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK. INJURY TO UNPROTECTED PEOPLE AND ANIMALS. POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-180 AND FARM ROAD 600 BY 850 PM CDT... NUGENT BY 855 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3286 9961 3252 9962 3252 10010 3282 10011 TIME...MOT...LOC 0144Z 271DEG 54KT 3266 9985 $$ 12
1 follow-up statement
509 WWUS54 KSJT 220212 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 912 PM CDT THU APR 21 2011 TXC253-220245- /O.CON.KSJT.SV.W.0049.000000T0000Z-110422T0245Z/ JONES TX- 912 PM CDT THU APR 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTHERN JONES COUNTY... AT 910 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NUGENT...OR 12 MILES SOUTHEAST OF ANSON...MOVING EAST AT 20 MPH. STORM HAZARDS INCLUDE... LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. WITH POSSIBLE STORM IMPACTS... DENTED VEHICLES MODERATE ROOF DAMAGE MAY BREAK WINDOWS ON VEHICLES AND HOMES MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN JONES COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3280 10001 3286 9961 3252 9962 3252 10004 TIME...MOT...LOC 0212Z 267DEG 45KT 3265 9970 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 6:24 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 21, 6:24 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 624 PM CDT THU APR 21 2011 .DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... ISOLD SEVERE STORMS HAVE DEVELOPED RAPIDLY JUST NORTHWEST OF SWEETWATER. OTHERWISE...WARM FRONT LOCATED JUST NORTH OF I-20...WITH MAINLY HIGH LEVEL CI SPREADING ACROSS THE SOUTHERN HALF OF THE AREA. LOOKS LIKE THE BEST CHANCE OF TSTMS WILL BE FOR THE ABILENE TERMINAL THIS EVENING. HAVE ADDED A VCTS FROM 01Z-04Z THU. OTHERWISE...TO MUCH UNCERTAINTY TO ADD THUNDER TO THE OTHER TERMINALS. HOWEVER...WILL KEEP MONITORING TSTM DEVELOPMENT. WIDESPREAD MVFR CIGS WILL DEVELOP ACROSS MUCH OF THE AREA AFTER 06Z THU AS LOW LEVEL JET INCREASES TO 45 TO 50 KNOTS. LOW CLOUDS WILL DISSIPATE BY EARLY THURSDAY AFTERNOON. 21 && .PREV DISCUSSION... /ISSUED 337 PM CDT THU APR 21 2011/ SHORT TERM... SEVERE THUNDERSTORM WATCH FOR THE CONCHO VALLEY...N EDWARDS PLATEAU...AND MUCH OF THE BIG COUNTRY AND HEARTLAND UNTIL 10 PM. WARM FRONT WAS JUST SOUTH OF I-20 AT 2 AM. WHILE ATMOSPHERE WAS UNSTABLE WITH CAPES OF 3000 J/KG...IT WAS HAD A SLIGHT CAP WHICH MAY PREVENT THUNDERSTORM DEVELOPMENT. THUS STORM DEVELOPMENT IS SOMEWHAT CONDITIONAL. BEST POTENTIAL FOR DEVELOPMENT IS IN WESTERN SECTIONS...WHERE STORMS MAY MOVE EAST IN FROM HIGHER TERRAIN FROM FORT STOCKTON. ANOTHER AREA OF POTENTIAL STORM DEVELOPMENT WAS IN AREA OF ENHANCED CUMULUS JUST SOUTH OF THE WARM FRONT. MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. MILD TONIGHT OTHERWISE...SOUTH OF THE WARM FRONT. STRATUS BEGINS RETURNING TOWARDS MIDNIGHT WITH MOIST ATMOSPHERE. WINDS ALSO INCREASE AROUND MIDNIGHT AS 50 KT LOW LEVEL JET DEVELOPS AND PARTIALLY MIXES DOWN. COLDEST TEMPERATURES MAY BE TOWARD MIDNIGHT...JUST BEFORE STRATUS DEVELOP AND WINDS INCREASE. LEE TROUGH WILL BE DEVELOPING TOMORROW IN THE PANHANDLE...WITH DRY LINE MIXING EAST ALONG A STERLING CITY...SWEETWATER...ROBY LINE IN THE AFTERNOON. ISOLATED THUNDERSTORMS ALSO POSSIBLE FRIDAY...MAINLY IN THE BIG COUNTRY...IN AREA OF WEAK LOW LEVEL CONVERGENCE ALONG AND EAST OF DRY LINE. LONG TERM... NEXT BEST CHANCE OF CONVECTION IS LATE SATURDAY AFTERNOON AND THROUGH MONDAY MORNING...AS ANOTHER FRONTAL BOUNDARY SAGS INTO THE AREA. NAM IS A LITTLE FASTER THAN THE GFS...MOVING THE FRONT TOWARDS THE INTERSTATE 20 CORRIDOR BY 00Z SUNDAY. LOW LEVEL JET INTENSIFIES...AND COULD SEE QUITE A BIT OF RAINFALL ALONG AND NORTH OF THE BOUNDARY SATURDAY NIGHT. MODELS SUGGEST THE FRONT PRETTY MUCH PULLS UP STATIONARY ACROSS THE AREA INTO SUNDAY...WITH MORE CONVECTION DEVELOPING LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT AS THE MAIN UPPER LEVEL TROUGH AXIS MOVES ACROSS THE SOUTHERN PLAINS. AGAIN...MUCH MORE UNCERTAINTY ABOUT THIS SECOND ROUND...JUST BECAUSE OF THE UNCERTAINTY IN WHERE THE FRONTAL BOUNDARY ENDS UP AFTER THE INITIAL ROUND OF CONVECTION SATURDAY NIGHT. IN ANY CASE...HAVE INCREASED POPS FOR MOST AREAS SATURDAY NIGHT THROUGH MONDAY MORNING. LOOKS DRIER FOR NEXT WEEK...AS THE PASSAGE OF THE UPPER LEVEL TROUGH AXIS ALLOWS FIRST A DRYLINE AND THEN A COLD FRONT TO PUSH THROUGH THE AREA. DRIER AIR MASS DOES ALLOW OVERNIGHT LOWS TO DROP BACK DOWN INTO THE 50S. FIRE WEATHER... A DRYLINE WILL MOVE EAST ALONG AN IRAAN...STERLING CITY...SWEETWATER HASKELL LINE FRIDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE BIG COUNTRY. FIRE WEATHER DANGER WILL BE ENHANCED TO THE WEST OF THE DRYLINE...HOWEVER WINDS ARE NOT EXPECTED TO RISE TO CRITICAL LEVELS. DRIER AIR WILL MOVE INTO THE REGION SUNDAY NIGHT AND MONDAY...AS A PACIFIC FRONT MOVES THROUGH THE REGION. WHILE THIS WILL ELEVATE FIRE DANGER...IT APPEARS SPEEDS WILL REMAIN BELOW CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 92 67 85 64 / 20 20 10 30 40 SAN ANGELO 67 92 67 93 65 / 20 10 10 20 30 JUNCTION 70 86 67 92 68 / 10 10 10 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 21, 3:43 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 343 PM CDT THU APR 21 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-222045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 343 PM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING...AS A WARM FRONT MOVES NORTH THROUGH THE BIG COUNTRY...BRINGING BRINGING IN MOIST AND UNSTABLE AIR BEHIND IT. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY INTO SUNDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME STORMS MAY APPROACH SEVERE LEVELS...WITH THE PRIMARY THREATS BEING LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. THUNDERSTORMS WILL ALSO INCREASE THE THREAT OF WILDFIRES IN AREAS WITH LITTLE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 21, 7:41 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
741 PM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 4 S ROBY 32.70N 100.38W
04/21/2011 E1.75 INCH FISHER TX CO-OP OBSERVER
HAIL RANGING DIMES UP TO THE SIZE OF GOLFBALLS FELL
FROM 645PM TO 715 PM.
&&
EVENT NUMBER SJT1100102
SNLocal storm report, Apr 21, 7:50 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
750 PM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 6 S OZONA 30.62N 101.20W
04/21/2011 E0.88 INCH CROCKETT TX FIRE DEPT/RESCUE
NICKEL SIZE HAIL REPORTED 6 MILES SOUTH OF OZONA ON
HIGHWAY 163.
&&
EVENT NUMBER SJT1100103
SNLocal storm report, Apr 21, 7:56 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
756 PM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 6 S OZONA 30.62N 101.20W
04/21/2011 E0.88 INCH CROCKETT TX FIRE DEPT/RESCUE
NICKEL SIZE HAIL REPORTED 6 MILES SOUTH OF OZONA ON
HIGHWAY 163.
&&
CORRECTED EVENT TIME
EVENT NUMBER SJT1100103
SNLocal storm report, Apr 21, 8:12 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
812 PM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL ROTAN 32.85N 100.47W
04/21/2011 E1.50 INCH FISHER TX CO-OP OBSERVER
PING PONG BALL SIZE HAIL IN ROTAN
&&
EVENT NUMBER SJT1100104
SNLocal storm report, Apr 21, 8:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
820 PM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL 7 N TRENT 32.59N 100.12W
04/21/2011 E2.00 INCH JONES TX STORM CHASER
HAIL FROM GOFLBALL TO HEN EGG SIZE 7 MILES NORTH OF
TRENT
&&
EVENT NUMBER SJT1100105
SNLocal storm report, Apr 21, 8:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
839 PM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM FUNNEL CLOUD 2 N MERKEL 32.50N 100.01W
04/21/2011 TAYLOR TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1100106
MCThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:13 PM CDT | Tornado Warning | SJT | Fisher | 32 min |
| Apr 21, 7:35 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 40 min |
| Apr 21, 7:36 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 54 min |
| Apr 21, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 63 min |
| Apr 21, 7:50 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 40 min |
| Apr 21, 7:53 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 67 min |
| Apr 21, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 46 min |
| Apr 21, 8:30 PM CDT | Tornado Warning | SJT | Jones, Taylor | 30 min |
| Apr 21, 8:56 PM CDT | Tornado Warning | SJT | Jones, Taylor | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.